MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; HIP IMPLANT

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; HIP IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item #: 00771100610 femoral stem 12/14 neck taper plasma sprayed press-fit cementless.Size 6 standard offset reduced neck length -lot 62528353.Item #110010242 g7 osseoti 3 hole shell 48mm c lot-7069585.Item #30103203 32mm i.D.Size c neutral liner lot -65233890.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that there was an initial total left hip arthroplasty which required a revision the very next day due to issues with size mismatching.Approximately 6 months post-revision the patient reported bilateral hip pain with left hip being greater than the right, and an inability to walk up or down stairs.Patient was prescribed aqua therapy but has yet to start.Approximately 2 years post-revision, the patient underwent a spinal cord surgery for unknown reasons.During a follow-up appointment for this procedure approximately 1 week later, the patient reported 100% pain relief.No further allegations have been reported.Due diligence is in progress for this complaint; to date no additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of all relevant device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records (documentation) were provided and reviewed by health care professional; the patient complains of pain all the time.The patient has a long medical history and cannot move well in daily life and cannot use the stairs.The patient also has pain in the lumbar region (back).Medical records review: as reported by legal, initial left total hip arthroplasty performed.Subsequently, post-operative imaging demonstrated a size mismatch between the femoral head and acetabular liner implanted.As a result, a revision surgery occurred where the size 36mm head was exchanged for a size 32mm head.Six months later the patient reported bilateral hip pain with left hip being greater than the right and not being able to walk up or down stairs.Patient was prescribed aqua therapy but has reported she has yet to start due to financial reasons.Approximately 1 year and 8 months later the patient underwent a procedure for implantation of a lumbar spinal cord stimulator.9 days later, at the next follow-up appointment, the patient reports 100% pain relief.No further allegations have been reported.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at this time.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14
Common Device Name
HIP IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18923541
Report Number0009613350-2024-00099
Device Sequence Number12627219
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)310617(10)3073984
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503202
Device Lot Number3073984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale
Patient Weight86 KG
Patient RaceWhite